October  2020, 19(10): 4797-4816. doi: 10.3934/cpaa.2020212

Global bifurcation for the Hénon problem

Dipartimento di Scienze Applicate, Università di Napoli "Parthenope", Centro Direzionale di Napoli, Isola C4, 80143 Napoli, Italy

Received  September 2019 Revised  May 2020 Published  July 2020

Fund Project: The author is member of the Gruppo Nazionale per l’Analisi Matematica, la Probabilità e le loro Applicazioni (GNAMPA) of the Istituto Nazionale di Alta Matematica (INdAM).

We prove the existence of nonradial solutions for the Hénon equation in the ball with any given number of nodal zones, for arbitrary values of the exponent $ \alpha $. For sign-changing solutions, the case $ \alpha = 0 $ -Lane-Emden equation- is included. The obtained solutions form global continua which branch off from the curve of radial solutions $ p\mapsto u_p $, and the number of branching points increases with both the number of nodal zones and the exponent $ \alpha $. The proof technique relies on the index of fixed points in cones and provides information on the symmetry properties of the bifurcating solutions and the possible intersection and/or overlapping between different branches, thus allowing to separate them in some cases.

Citation: Anna Lisa Amadori. Global bifurcation for the Hénon problem. Communications on Pure & Applied Analysis, 2020, 19 (10) : 4797-4816. doi: 10.3934/cpaa.2020212
References:
[1]

A. L. Amadori and F. Gladiali, The Hénon problem with large exponent in the disc, J. Differ. Equ., 268 (2020), 5892-5944.  doi: 10.1016/j.jde.2019.11.017.  Google Scholar

[2]

A. L. Amadori, On the asymptotically linear Hénon problem, to appear, Commun. Contemp. Math., 2019. doi: 10.1142/S021919972050042X.  Google Scholar

[3]

A. L. Amadori and F. Gladiali, Bifurcation and symmetry breaking for the Hénon equation, Adv. Differ. Equ., 19 (2014), 755-782.   Google Scholar

[4]

A. L. Amadori and F. Gladiali, Nonradial sign changing solutions to Lane-Emden problem in an annulus, Nonlinear Anal., 155 (2017), 294-305.  doi: 10.1016/j.na.2017.02.027.  Google Scholar

[5]

A. L. Amadori and F. Gladiali, Asymptotic profile and morse index of nodal radial solutions to the Hénon problem, Calc. Var. Partial Differ. Equ., 58 (2019), 1-47.  doi: 10.1007/s00526-019-1606-0.  Google Scholar

[6]

A. L. Amadori and F. Gladiali, On a singular eigenvalue problem and its applications in computing the morse index of solutions to semilinear PDE's: II, Nonlinearity, 33 (2020), 2541-2561.  doi: 10.1088/1361-6544/ab7639.  Google Scholar

[7]

A. L. Amadori and F. Gladiali, On a singular eigenvalue problem and its applications in computing the morse index of solutions to semilinear PDE's, Nonlinear Anal. Real World Appl., 55 (2020), Art. 103133. doi: 10.1016/j.nonrwa.2020.103133.  Google Scholar

[8]

M. Badiale and E. Serra, Multiplicity results for the supercritical Hénon equation, Adv. Nonlinear Stud., 4 (2004), 453-467.  doi: 10.1515/ans-2004-0406.  Google Scholar

[9]

T. BartschT. D'Aprile and A. Pistoia, On the profile of sign-changing solutions of an almost critical problem in the ball, Bull. Lond. Math. Soc., 45 (2013), 1246-1258.  doi: 10.1112/blms/bdt061.  Google Scholar

[10]

T. Bartsch and M. Willem, Infinitely many radial solutions of a semilinear elliptic problem on ${\mathbb R}^N$, Arch. Ration. Mech. Anal., 124 (1993), 261-276.  doi: 10.1007/BF00953069.  Google Scholar

[11]

E. N. Dancer, On the indices of fixed points of mappings in cones and applications, J. Math. Anal. Appl., 91 (1983), 131-151.  doi: 10.1016/0022-247X(83)90098-7.  Google Scholar

[12]

E. N. Dancer and P. Hess, Global breaking of symmetry of positive solutions on two-dimensional annuli, Differ. Integral Equ., 5 (1992), 903-913.   Google Scholar

[13]

E. N. Dancer and J. Wei, Sign-changing solutions for supercritical elliptic problems in domains with small holes, Manuscr. Math., 123 (2007), 493-511.  doi: 10.1007/s00229-007-0110-6.  Google Scholar

[14]

F. De MarchisI. Ianni and F. Pacella, A Morse index formula for radial solutions of LaneEmden problems, Adv. Math., 322 (2017), 682-737.  doi: 10.1016/j.aim.2017.10.026.  Google Scholar

[15]

F. De MarchisI. Ianni and F. Pacella, Exact Morse index computation for nodal radial solutions of Lane-Emden problems, Math. Ann., 367 (2017), 185-227.  doi: 10.1007/s00208-016-1381-6.  Google Scholar

[16]

P. EspositoA. Pistoia and J. Wei, Concentrating solutions for the Hénon equation in ${\mathbb R}^2$, J. Anal. Math., 100 (2006), 249-280.  doi: 10.1007/BF02916763.  Google Scholar

[17]

P. Figueroa and S. L. N. Neves, Nonradial solutions for the Hénon equation close to the threshold, Adv. Nonlinear Stud., 19 (2019), 757-770.  doi: 10.1515/ans-2019-2052.  Google Scholar

[18]

F. Gladiali, A global bifurcation result for a semilinear elliptic equation, J. Math. Anal. Appl., 369 (2010), 306-311.  doi: 10.1016/j.jmaa.2010.03.018.  Google Scholar

[19]

F. Gladiali and I. Ianni, Quasi-radial solutions for the Lane-Emden problem in the ball, NoDea Nonlinear Differ. Equ. Appl., 27 (2020), Art. 13. doi: 10.1007/s00030-020-0616-0.  Google Scholar

[20]

I. Ianni and A. Saldana, Sharp asymptotic behavior of radial solutions of some planar semilinear elliptic problems, preprint, arXiv: 1908.10503. Google Scholar

[21]

J. Kubler and T. Weth, Spectral asymptotics of radial solutions and nonradial bifurcation for the Hénon equation, Discrete Contin. Dyn. Syst., 40 (2019), Art. 3629. doi: 10.3934/dcds.2020032.  Google Scholar

[22]

W. M. Ni and R. D. Nussbaum, Uniqueness and nonuniqueness for positive radial solutions of $\Delta u + f(u, r) = 0$, Commun. Pure Appl. Math., 38 (1985), Art. 67. doi: 10.1002/cpa.3160380105.  Google Scholar

[23]

A. Pistoia and E. Serra, Multi-peak solutions for the Hénon equation with slightly subcritical growth, Math. Z., 256 (2007), Art. 75. doi: 10.1007/s00209-006-0060-9.  Google Scholar

[24]

M. Willem, D. Smets and J. Su, Non-radial ground states for the Hénon equation, Commun. Contemp. Math., 4 (2002), Art. 467. doi: 10.1142/S0219199702000725.  Google Scholar

[25]

Y. B. Zhang and H. T. Yang, Multi-peak nodal solutions for a two-dimensional elliptic problem with large exponent in weighted nonlinearity, Acta Math. Appl. Sin., 31 (2015), 261-276.  doi: 10.1007/s10255-015-0465-5.  Google Scholar

show all references

References:
[1]

A. L. Amadori and F. Gladiali, The Hénon problem with large exponent in the disc, J. Differ. Equ., 268 (2020), 5892-5944.  doi: 10.1016/j.jde.2019.11.017.  Google Scholar

[2]

A. L. Amadori, On the asymptotically linear Hénon problem, to appear, Commun. Contemp. Math., 2019. doi: 10.1142/S021919972050042X.  Google Scholar

[3]

A. L. Amadori and F. Gladiali, Bifurcation and symmetry breaking for the Hénon equation, Adv. Differ. Equ., 19 (2014), 755-782.   Google Scholar

[4]

A. L. Amadori and F. Gladiali, Nonradial sign changing solutions to Lane-Emden problem in an annulus, Nonlinear Anal., 155 (2017), 294-305.  doi: 10.1016/j.na.2017.02.027.  Google Scholar

[5]

A. L. Amadori and F. Gladiali, Asymptotic profile and morse index of nodal radial solutions to the Hénon problem, Calc. Var. Partial Differ. Equ., 58 (2019), 1-47.  doi: 10.1007/s00526-019-1606-0.  Google Scholar

[6]

A. L. Amadori and F. Gladiali, On a singular eigenvalue problem and its applications in computing the morse index of solutions to semilinear PDE's: II, Nonlinearity, 33 (2020), 2541-2561.  doi: 10.1088/1361-6544/ab7639.  Google Scholar

[7]

A. L. Amadori and F. Gladiali, On a singular eigenvalue problem and its applications in computing the morse index of solutions to semilinear PDE's, Nonlinear Anal. Real World Appl., 55 (2020), Art. 103133. doi: 10.1016/j.nonrwa.2020.103133.  Google Scholar

[8]

M. Badiale and E. Serra, Multiplicity results for the supercritical Hénon equation, Adv. Nonlinear Stud., 4 (2004), 453-467.  doi: 10.1515/ans-2004-0406.  Google Scholar

[9]

T. BartschT. D'Aprile and A. Pistoia, On the profile of sign-changing solutions of an almost critical problem in the ball, Bull. Lond. Math. Soc., 45 (2013), 1246-1258.  doi: 10.1112/blms/bdt061.  Google Scholar

[10]

T. Bartsch and M. Willem, Infinitely many radial solutions of a semilinear elliptic problem on ${\mathbb R}^N$, Arch. Ration. Mech. Anal., 124 (1993), 261-276.  doi: 10.1007/BF00953069.  Google Scholar

[11]

E. N. Dancer, On the indices of fixed points of mappings in cones and applications, J. Math. Anal. Appl., 91 (1983), 131-151.  doi: 10.1016/0022-247X(83)90098-7.  Google Scholar

[12]

E. N. Dancer and P. Hess, Global breaking of symmetry of positive solutions on two-dimensional annuli, Differ. Integral Equ., 5 (1992), 903-913.   Google Scholar

[13]

E. N. Dancer and J. Wei, Sign-changing solutions for supercritical elliptic problems in domains with small holes, Manuscr. Math., 123 (2007), 493-511.  doi: 10.1007/s00229-007-0110-6.  Google Scholar

[14]

F. De MarchisI. Ianni and F. Pacella, A Morse index formula for radial solutions of LaneEmden problems, Adv. Math., 322 (2017), 682-737.  doi: 10.1016/j.aim.2017.10.026.  Google Scholar

[15]

F. De MarchisI. Ianni and F. Pacella, Exact Morse index computation for nodal radial solutions of Lane-Emden problems, Math. Ann., 367 (2017), 185-227.  doi: 10.1007/s00208-016-1381-6.  Google Scholar

[16]

P. EspositoA. Pistoia and J. Wei, Concentrating solutions for the Hénon equation in ${\mathbb R}^2$, J. Anal. Math., 100 (2006), 249-280.  doi: 10.1007/BF02916763.  Google Scholar

[17]

P. Figueroa and S. L. N. Neves, Nonradial solutions for the Hénon equation close to the threshold, Adv. Nonlinear Stud., 19 (2019), 757-770.  doi: 10.1515/ans-2019-2052.  Google Scholar

[18]

F. Gladiali, A global bifurcation result for a semilinear elliptic equation, J. Math. Anal. Appl., 369 (2010), 306-311.  doi: 10.1016/j.jmaa.2010.03.018.  Google Scholar

[19]

F. Gladiali and I. Ianni, Quasi-radial solutions for the Lane-Emden problem in the ball, NoDea Nonlinear Differ. Equ. Appl., 27 (2020), Art. 13. doi: 10.1007/s00030-020-0616-0.  Google Scholar

[20]

I. Ianni and A. Saldana, Sharp asymptotic behavior of radial solutions of some planar semilinear elliptic problems, preprint, arXiv: 1908.10503. Google Scholar

[21]

J. Kubler and T. Weth, Spectral asymptotics of radial solutions and nonradial bifurcation for the Hénon equation, Discrete Contin. Dyn. Syst., 40 (2019), Art. 3629. doi: 10.3934/dcds.2020032.  Google Scholar

[22]

W. M. Ni and R. D. Nussbaum, Uniqueness and nonuniqueness for positive radial solutions of $\Delta u + f(u, r) = 0$, Commun. Pure Appl. Math., 38 (1985), Art. 67. doi: 10.1002/cpa.3160380105.  Google Scholar

[23]

A. Pistoia and E. Serra, Multi-peak solutions for the Hénon equation with slightly subcritical growth, Math. Z., 256 (2007), Art. 75. doi: 10.1007/s00209-006-0060-9.  Google Scholar

[24]

M. Willem, D. Smets and J. Su, Non-radial ground states for the Hénon equation, Commun. Contemp. Math., 4 (2002), Art. 467. doi: 10.1142/S0219199702000725.  Google Scholar

[25]

Y. B. Zhang and H. T. Yang, Multi-peak nodal solutions for a two-dimensional elliptic problem with large exponent in weighted nonlinearity, Acta Math. Appl. Sin., 31 (2015), 261-276.  doi: 10.1007/s10255-015-0465-5.  Google Scholar

[1]

Joel Kübler, Tobias Weth. Spectral asymptotics of radial solutions and nonradial bifurcation for the Hénon equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3629-3656. doi: 10.3934/dcds.2020032

[2]

Shengbing Deng. Construction solutions for Neumann problem with Hénon term in $ \mathbb{R}^2 $. Discrete & Continuous Dynamical Systems - A, 2019, 39 (4) : 2233-2253. doi: 10.3934/dcds.2019094

[3]

Xiao-Jing Zhong, Chun-Lei Tang. The existence and nonexistence results of ground state nodal solutions for a Kirchhoff type problem. Communications on Pure & Applied Analysis, 2017, 16 (2) : 611-628. doi: 10.3934/cpaa.2017030

[4]

Zhongyuan Liu. Nodal Bubble-Tower Solutions for a semilinear elliptic problem with competing powers. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5299-5317. doi: 10.3934/dcds.2017230

[5]

Ming Zhao, Cuiping Li, Jinliang Wang, Zhaosheng Feng. Bifurcation analysis of the three-dimensional Hénon map. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 625-645. doi: 10.3934/dcdss.2017031

[6]

Walter Allegretto, Yanping Lin, Shuqing Ma. Hölder continuous solutions of an obstacle thermistor problem. Discrete & Continuous Dynamical Systems - B, 2004, 4 (4) : 983-997. doi: 10.3934/dcdsb.2004.4.983

[7]

Yinbin Deng, Yi Li, Xiujuan Yan. Nodal solutions for a quasilinear Schrödinger equation with critical nonlinearity and non-square diffusion. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2487-2508. doi: 10.3934/cpaa.2015.14.2487

[8]

Vanderlei Horita, Nivaldo Muniz. Basin problem for Hénon-like attractors in arbitrary dimensions. Discrete & Continuous Dynamical Systems - A, 2006, 15 (2) : 481-504. doi: 10.3934/dcds.2006.15.481

[9]

Juan Carlos Fernández, Oscar Palmas, Jimmy Petean. Supercritical elliptic problems on the round sphere and nodal solutions to the Yamabe problem in projective spaces. Discrete & Continuous Dynamical Systems - A, 2020, 40 (4) : 2495-2514. doi: 10.3934/dcds.2020123

[10]

Inbo Sim. On the existence of nodal solutions for singular one-dimensional $\varphi$-Laplacian problem with asymptotic condition. Communications on Pure & Applied Analysis, 2008, 7 (4) : 905-923. doi: 10.3934/cpaa.2008.7.905

[11]

Eudes. M. Barboza, Olimpio H. Miyagaki, Fábio R. Pereira, Cláudia R. Santana. Radial solutions for a class of Hénon type systems with partial interference with the spectrum. Communications on Pure & Applied Analysis, 2020, 19 (6) : 3159-3187. doi: 10.3934/cpaa.2020137

[12]

Yanan Li, Alexandre N. Carvalho, Tito L. M. Luna, Estefani M. Moreira. A non-autonomous bifurcation problem for a non-local scalar one-dimensional parabolic equation. Communications on Pure & Applied Analysis, 2020, 19 (11) : 5181-5196. doi: 10.3934/cpaa.2020232

[13]

Monica Lazzo, Paul G. Schmidt. Nodal properties of radial solutions for a class of polyharmonic equations. Conference Publications, 2007, 2007 (Special) : 634-643. doi: 10.3934/proc.2007.2007.634

[14]

Kuan-Ju Huang, Yi-Jung Lee, Tzung-Shin Yeh. Classification of bifurcation curves of positive solutions for a nonpositone problem with a quartic polynomial. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1497-1514. doi: 10.3934/cpaa.2016.15.1497

[15]

Haiyang He. Asymptotic behavior of the ground state Solutions for Hénon equation with Robin boundary condition. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2393-2408. doi: 10.3934/cpaa.2013.12.2393

[16]

Ziyi Cai, Haiyang He. Asymptotic behavior of solutions for nonlinear integral equations with Hénon type on the unit Ball. Communications on Pure & Applied Analysis, 2020, 19 (9) : 4349-4362. doi: 10.3934/cpaa.2020196

[17]

Eduardo Hernández, Donal O'Regan. $C^{\alpha}$-Hölder classical solutions for non-autonomous neutral differential equations. Discrete & Continuous Dynamical Systems - A, 2011, 29 (1) : 241-260. doi: 10.3934/dcds.2011.29.241

[18]

Xu Liu, Jun Zhou. Initial-boundary value problem for a fourth-order plate equation with Hardy-Hénon potential and polynomial nonlinearity. Electronic Research Archive, 2020, 28 (2) : 599-625. doi: 10.3934/era.2020032

[19]

Matteo Franca, Russell Johnson, Victor Muñoz-Villarragut. On the nonautonomous Hopf bifurcation problem. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 1119-1148. doi: 10.3934/dcdss.2016045

[20]

Kun Cheng, Yinbin Deng. Nodal solutions for a generalized quasilinear Schrödinger equation with critical exponents. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 77-103. doi: 10.3934/dcds.2017004

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (108)
  • HTML views (67)
  • Cited by (0)

Other articles
by authors

[Back to Top]